MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa).An endo knot occurred during placement of the afx2 bifurcated stent graft.The physician was unable to resolve the issue; therefore, the afx2 bifurcated stent graft system was removed from the patient.While withdrawing the system the common femoral artery was torn.A new afx2 bifurcated stent graft and an afx vela suprarenal were implanted successfully excluding the aaa.The common femoral artery was repaired with a cut-down and several covered stents as well as a femoral reconstruction.The patient was reported to be stable post procedure.
 
Additional Manufacturer Narrative
The device involved in this event is being returned for evaluation; however, it has not yet been received.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported dissection of the left femoral and iliac arteries is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the following also occurred: the contralateral wire was caught on a thickened calcium shelf, which made manipulating the guidewire impossible.At that point the bifurcated stent graft was deployed outside of the sheath and the delivery system had to be removed through the femoral artery, which caused the dissection.These findings were discovered during an examination of the operative notes dated 15 december 2021.The most likely causation for the reported event is anatomy-related due to the calcifications in the access site and iliac artery (cautionary product use condition).The procedure-related harms identified were abnormal blood loss, possible embolism to the right great toe, acute metabolic encephalopathy and urinary retention.The final patient status was reported as discharged on the fourteenth post-operative day to a skilled nursing facility.An evaluation of the returned devices were completed.A visual and where possible functional analysis was performed post device decontamination.The analysis of the returned devices shows kinks and infoldings throughout the introducer sheath and delivery system, and a partially deployed afx2 bifurcated stent graft.The stent graft was then fully deployed and the delivery system removed from the introducer sheath, both without any issues.The present kinks and infoldings are evidence that resistance may have occurred during advancement or withdrawal of the delivery system.The reported event is likely related to the thickened calcium deposits identified during clinical evaluation.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: d9 date received.G6 awareness date.H3 device evaluated by mfg? h3 device ret to mfg for eval? h3 reason device not evaluated; remove data.H6 investigation type codes; remove code 4118.H6 investigation finding codes; remove code 3233.H6 investigation conclusion codes; remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13113004
Report Number2031527-2021-00511
Device Sequence Number3605697
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)240623
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberBEA25-100/I20-40
Device Lot Number2481911002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexUnknown